MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC
Model Number MD17012601
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation due to mrsa contamination.One photograph provided reveals the picc lumen appears to have burst between the hub and the 1 cm mark.As this is a different complaint condition to what was reported by the distributor, clarification of the actual event was requested but not provided.Without the clarification of the event requested and an evaluation of the device a root cause cannot be determined.The device subassembly is received from an external supplier and is visually and functionally inspected.Incoming inspection includes visual inspection for kinks, holes, gaps, and functional testing for leaks.At the completion of the final manufacture processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.A definitive root cause cannot be determined.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.The instructions for use (ifu) contains the following warnings, precautions, and statements: small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.Do not flush against resistance.If resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.If the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Picc lumen burst approximately 1 cm below the hub during infusion.

Brand Name
2.6F X 50CM DUAL VASCU-PICC
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key17602805
Report Number2518902-2023-00056
Device Sequence Number6162050
Product Code LJS
UDI-Device Identifier00884908146493
UDI-Public00884908146493
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Device Lot NumberMQVF500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient SexFemale
Patient Weight10 KG